Ecstasy (also known by its chemical name, MDMA) used to be a well known drug taken in the 80’s and 90’s by clubbers who wanted to fell happy, alert and full of energy to dance the night away. Its also known as ‘E’. Once taken, ecstasy can last between 3 to 6 hours. Ecstasy like most drugs can cause death as you can never be 100% sure what it contains. Sometimes Ecstasy is not pure and can contain other substances which could cause health problems.
It gives you a buzz feeling to make you feel awake, it makes colours and sounds around you feel more intense. It also gives you a feeling of love and affection, even from strangers! Lots of people feel really chatty on E (although these chats don’t always make sense to people who aren’t on an E!). It also causes physical side effects like, dilated pupils, tightening of your jaw, an increased heart rate and a tingling feeling in your body.
You won’t know how Ecstasy will effect you until you have taken it which is a big risk for your health! Ecstasy can cause panic attacks, anxious feelings, confusion, paranoia and sometimes psychosis. The physical risks to your body are dehydration as ecstasy increases your temperature causing your body to overheat. After taking ecstasy you may have a ‘come down’ period where you can feel tired and depressed. For people who take this drug regularly it can cause long term problems like depression and anxiety.
Did you know……? There were 640 deaths recorded from ecstasy between 1996-2014 in England and Wales alone!
Want to know more information? Talk to FRANK.
If you have any more questions on this area or would like to speak to somebody about this topic, have a look at the links or search for your local services in the blue box below. Alternatively you can always contact your Public Health Nurse (School Nurse).
Find out what services are available to you in your area. Remember your school nurse is always there to give you confidential help and support.
Video: 6 Signs That Your Body’s In Good Nick
Video: 4 Ways To Stay Fresh Faced